About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 681348, 19 pages
http://dx.doi.org/10.1155/2012/681348
Research Article

Strong Convergence Theorems for Zeros of Bounded Maximal Monotone Nonlinear Operators

1Mathematics Institute, African University of Science and Technology, Abuja, Nigeria
2Department of Mathematics, Gaston Berger University, Saint Louis, Senegal

Received 20 November 2011; Accepted 19 January 2012

Academic Editor: Khalida Inayat Noor

Copyright © 2012 C. E. Chidume and N. Djitté. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Martinet, “Régularisation d'inéquations variationnelles par approximations successives,” vol. 4, pp. 154–158, 1970. View at Zentralblatt MATH
  2. R. T. Rockafellar, “Monotone operators and the proximal point algorithm,” SIAM Journal on Control and Optimization, vol. 14, no. 5, pp. 877–898, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. O. Güler, “On the convergence of the proximal point algorithm for convex minimization,” SIAM Journal on Control and Optimization, vol. 29, no. 2, pp. 403–419, 1991. View at Publisher · View at Google Scholar
  4. M. V. Solodov and B. F. Svaiter, “Forcing strong convergence of proximal point iterations in a Hilbert space,” Mathematical Programming A, vol. 87, pp. 189–202, 2000. View at Zentralblatt MATH
  5. S. Kamimura and W. Takahashi, “Strong convergence of a proximal-type algorithm in a Banach space,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 938–945, 2003. View at Publisher · View at Google Scholar
  6. H.-K. Xu, “A regularization method for the proximal point algorithm,” Journal of Global Optimization, vol. 36, no. 1, pp. 115–125, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. H.-K. Xu, “Iterative algorithms for nonlinear operators,” Journal of the London Mathematical Society II, vol. 66, no. 1, pp. 240–256, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. N. Lehdili and A. Moudafi, “Combining the proximal algorithm and Tikhonov regularization,” Optimization, vol. 37, no. 3, pp. 239–252, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. S. Reich, “Strong convergence theorems for resolvents of accretive operators in Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 75, no. 1, pp. 287–292, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. C. E. Chidume and H. Zegeye, “Iterative solution of 0Ax for an m-accretive operator A in certain Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 269, no. 2, pp. 421–430, 2002. View at Publisher · View at Google Scholar
  11. H. K. Xu, “Inequalities in Banach spaces with applications,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 16, no. 12, pp. 1127–1138, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. T. Kato, “Nonlinear semigroups and evolution equations,” Journal of the Mathematical Society of Japan, vol. 19, pp. 508–520, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. R. E. Bruck, Jr., “A strongly convergent iterative solution of 0Ux for a maximal monotone operator U in Hilbert space,” Journal of Mathematical Analysis and Applications, vol. 48, pp. 114–126, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. C. E. Chidume, “The iterative solution of the equation x+Tx for a monotone operator T in Lp spaces,” Journal of Mathematical Analysis and Applications, vol. 116, no. 2, pp. 531–537, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. F. E. Browder and W. V. Petryshyn, “The solution by iteration of nonlinear functional equations in Banach spaces,” Bulletin of the American Mathematical Society, vol. 72, pp. 571–575, 1966. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. F. E. Browder and W. V. Petryshyn, “Construction of fixed points of nonlinear mappings in Hilbert space,” Journal of Mathematical Analysis and Applications, vol. 20, pp. 197–228, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. C. E. Chidume, “Iterative approximation of fixed points of Lipschitzian strictly pseudocontractive mappings,” Proceedings of the American Mathematical Society, vol. 99, no. 2, pp. 283–288, 1987. View at Publisher · View at Google Scholar
  18. C. E. Chidume, “Convergence theorems for strongly pseudo-contractive and strongly accretive maps,” Journal of Mathematical Analysis and Applications, vol. 228, no. 1, pp. 254–264, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. C. E. Chidume and C. Moore, “Fixed point iteration for pseudocontractive maps,” Proceedings of the American Mathematical Society, vol. 127, no. 4, pp. 1163–1170, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. C. E. Chidume and C. Moore, “Steepest descent method for equilibrium points of nonlinear systems with accretive operators,” Journal of Mathematical Analysis and Applications, vol. 245, no. 1, pp. 142–160, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. L. Deng, “On Chidume's open questions,” Journal of Mathematical Analysis and Applications, vol. 174, no. 2, pp. 441–449, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. L. Deng, “Iteration processes for nonlinear Lipschitzian strongly accretive mappings in Lp spaces,” Journal of Mathematical Analysis and Applications, vol. 188, no. 1, pp. 128–140, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. H. Zhou, “Iterative solutions of nonlinear equations involving strongly accretive operators without the Lipschitz assumption,” Journal of Mathematical Analysis and Applications, vol. 213, no. 1, pp. 296–307, 1997. View at Publisher · View at Google Scholar
  24. H. Zhou and Y. Jia, “Approximation of fixed points of strongly pseudocontractive maps without Lipschitz assumption,” Proceedings of the American Mathematical Society, vol. 125, no. 6, pp. 1705–1709, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. X. Weng, “Fixed point iteration for local strictly pseudo-contractive mapping,” Proceedings of the American Mathematical Society, vol. 113, no. 3, pp. 727–731, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. H. K. Xu and X. M. Yin, “Strong convergence theorems for nonexpansive non-self-mappings,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 24, no. 2, pp. 223–228, 1995. View at Publisher · View at Google Scholar
  27. Z. B. Xu and G. F. Roach, “A necessary and sufficient condition for convergence of steepest descent approximation to accretive operator equations,” Journal of Mathematical Analysis and Applications, vol. 167, no. 2, pp. 340–354, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. S.-S. Chang, J. K. Kim, and Y. J. Cho, “Approximations of solutions for set-valued Φ-strongly accretive equations,” Dynamic Systems and Applications, vol. 14, no. 3-4, pp. 515–524, 2005.
  29. F. Gu, “Convergence theorems of Φ-pseudo contractive type mappings in normed linear spaces,” Northeastern Mathematical Journal, vol. 17, no. 3, pp. 340–346, 2001.
  30. S.-s. Chang, Y. J. Cho, and H. Zhou, Iterative Methods for Nonlinear Operator Equations in Banach Spaces, Nova Science Publishers, Huntington, NY, USA, 2002.
  31. M. Aslam Noor, “Some developments in general variational inequalities,” Applied Mathematics and Computation, vol. 152, no. 1, pp. 199–277, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. F. E. Browder, “Nonlinear mappings of nonexpansive and accretive type in Banach spaces,” Bulletin of the American Mathematical Society, vol. 73, pp. 875–882, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. E. Zeidler, Nonlinear Functional Analysis and Its Applications, Part II: Monotone Operators, Springer, New York, NY, USA, 1985.
  34. F. E. Browder, “Nonlinear operators and nonlinear equations of evolution in Banach spaces,” Proceedings of Symposia in Pure Mathematics, vol. 18, part 2, 1976.
  35. W. R. Mann, “Mean value methods in iteration,” Proceedings of the American Mathematical Society, vol. 4, pp. 506–510, 1953. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. S. Ishikawa, “Fixed points by a new iteration method,” Proceedings of the American Mathematical Society, vol. 44, pp. 147–150, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. V. Berinde, Iterative Approximation of Fixed Points, Lecture Notes series in Mathematics 1912, Sringer, Berlin, Germany, 2007. View at Zentralblatt MATH
  38. C. Chidume, Geometric Properties of Banach Spaces and Nonlinear Iterations, vol. 1965 of Lecture Notes in Mathematics, Springer, London, UK, 2009.
  39. J. Schu, “Iterative construction of fixed points of asymptotically nonexpansive mappings,” Journal of Mathematical Analysis and Applications, vol. 158, no. 2, pp. 407–413, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. C. E. Chidume, “Iterative approximation of fixed points of Lipschitz pseudocontractive maps,” Proceedings of the American Mathematical Society, vol. 129, no. 8, pp. 2245–2251, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. B. Halpern, “Fixed points of nonexpanding maps,” Bulletin of the American Mathematical Society, vol. 73, pp. 957–961, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. S. Reich, “Iterative methods for accretive sets,” in Nonlinear Equations in Abstract Spaces, pp. 317–326, Academic Press, New York, NY, USA, 1978. View at Zentralblatt MATH
  43. C. E. Chidume and C. O. Chidume, “A convergence theorem for zeros of generalized Phi-quasi-accretive mappings,” Submitted.
  44. C. H. Morales and J. S. Jung, “Convergence of paths for pseudocontractive mappings in Banach spaces,” Proceedings of the American Mathematical Society, vol. 128, no. 11, pp. 3411–3419, 2000. View at Publisher · View at Google Scholar
  45. W. Takahashi and Y. Ueda, “On Reich's strong convergence theorems for resolvents of accretive operators,” Journal of Mathematical Analysis and Applications, vol. 104, no. 2, pp. 546–553, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH